Alert archive / Texas / Flash Flood Warnings in 1997

Flash Flood Warning 68, NWS San Angelo, TX

June 23, 1997Brown County, Coleman County, Texas

NWS San Angelo, TX issued this flash flood warning at Jun 23, 1997, 12:11 AM CDT for Brown County, Coleman County, Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 23, 1997, 12:11 AM CDT (05:11 UTC)
Expired
Jun 23, 1997, 6:00 AM CDT
In force
6 hr
Issued by
NWS San Angelo, TX
Area
Whole counties

Counties Brown County, TX, Coleman County, TX

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 5.2 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 1997-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 299 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 1997-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -76 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
299 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
969 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-76 m²/s²
0-3 km storm-relative helicity
-22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSJT 230511
FFWSJT
TXC049-083-231100-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1211 AM CDT MON JUN 23 1997

THE NATIONAL WEATHER SERVICE IN SAN ANGELO TX HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 600 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...

IN NORTHWESTERN TEXAS

   ...BROWN COUNTY
   ...COLEMAN COUNTY
 
RADAR ESTIMATES INDICATE UP TO 1 1/2 INCHES OF RAIN HAS FALLEN IN 20
MILES SOUTHEAST OF THE CITY OF COLEMAN...AND AROUND 3/4 INCH IN IN
COLEMAN ITSELF SINCE 11 PM.

AT MIDNIGHT STRONG SHOWERS AND THUNDERSTORMS WERE MOVING ACROSS MUCH
OF COLEMAN...PRODUCING AN ADDITIONAL AMOUNTS UP TO 1 INCH PER
HOUR. SHOWERS AND THUNDERSTORMS ALSO CONTINUED OVER MUCH OF BROWN
COUNTY... THE BROWN SHERIFF DEPARTMENT HAS REPORTED NUMEROUS ROADS
CLOSED IN THE COUNTY...AND ONE STREET FLOODED IN BROWNWOOD.

RUNOFF FROM THESE STORMS WILL LIKELY PRODUCE FLASH
FLOODING...ESPECIALL AS ADDITIONAL STRONG THUNDERSTORMS MOVE
NORTHEAST FROM THE SOUTH.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY.
MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOnODING WHEN WATER BEGINS RISING.
 

&

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 9:10 PM CDT, 3 hours 1 minute earlier.

Area forecast discussion, Jun 22, 9:10 PM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
910 PM CDT SUN JUN 22 1997

SIGNIFICANT FLOODING OCCURING OVER PORTIONS OF THE NORTHWEST HILL
COUNTRY...SEE LATEST FLOOD WARNINGS AND STATEMENTS. ECHOES
REDEVELOPING AND TRAINING OVER KIMBLE...MASON AND SAN SABA COUNTIES.

WILL PLAN ON LITTLE IF ANY CHANGES TO THE LOCAL FORECASTS FOR ABILENE
AND SAN ANGELO.

14

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 7:23 PM CDTFlash Flood WarningSJTMcCulloch, San Saba7 hr
Jun 22, 8:55 PM CDTFlash Flood WarningSJTMason9 hr
Jun 22, 10:35 PM CDTFlash Flood WarningSJTMenard4 hr
Jun 23, 12:15 AM CDTSevere Thunderstorm WarningSJTConcho, Tom Green45 min
Jun 23, 12:58 AM CDTFlash Flood WarningSJTKimble6 hr
Jun 23, 2:52 AM CDTFlash Flood WarningSJTRunnels3 hr
Jun 23, 3:11 AM CDTSevere Thunderstorm WarningSJTCoke, Tom Green49 min
Jun 23, 4:27 AM CDTFlash Flood WarningSJTTom Green93 min
Jun 23, 5:14 AM CDTFlash Flood WarningSJTCallahan, Jones, Nolan, Taylor4 hr
Jun 23, 5:14 AM CDTFlash Flood WarningSJTShackelford4 hr
Jun 23, 5:48 AM CDTFlash Flood WarningSJTColeman, Runnels4 hr

Nearby

Flash Flood Warnings in Texas, 1997Every flash flood warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.